PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1999 | 135 | 2 | 143-162
Tytuł artykułu

Some geometric properties of typical compact convex sets in Hilbert spaces

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
An investigation is carried out of the compact convex sets X in an infinite-dimensional separable Hilbert space 𝔼, for which the metric antiprojection $q_X(e)$ from e to X has fixed cardinality n+1 ($n ⊆ ℕ$ arbitrary) for every e in a dense subset of 𝔼. A similar study is performed in the case of the metric projection $p_X(e)$ from e to X where X is a compact subset of 𝔼.
Słowa kluczowe
Twórcy
  • Centro Vito Volterra, Dipartimento di Matematica, Università di Roma II (Tor Vergata), Via della Ricerca Scientifica, 00133 Roma, Italy, deblasi@axp.mat.uniroma2.it
Bibliografia
  • [1] E. Asplund, Farthest points in reflexive locally uniformly rotund Banach spaces, Israel J. Math. 4 (1966), 213-216.
  • [2] K. Bartke und H. Berens, Eine Beschreibung der Nichteindeutigkeitsmenge für die beste Approximation in der Euklidischen Ebene, J. Approx. Theory 47 (1986), 54-74.
  • [3] H. F. Bohnenblust and S. Karlin, Geometrical properties of the unit sphere of Banach algebras, Ann. of Math. 62 (1955), 217-229.
  • [4] J. M. Borwein and S. Fitzpatrick, Existence of nearest points in Banach spaces, Canad. J. Math. 41 (1989), 702-720.
  • [5] L. E. J. Brouwer, Beweis der Invarianz der Dimensionenzahl, Math. Ann. 70 (1911), 161-165.
  • [6] F. S. De Blasi, On typical compact convex sets in Hilbert spaces, Serdica 23 (1997), 255-268.
  • [7] F. S. De Blasi and T. Zamfirescu, Cardinality of the metric projection on compact sets in Hilbert space, Math. Proc. Cambridge Philos. Soc. 126 (1999), 37-44.
  • [8] R. De Ville and V. E. Zizler, Farthest points in w*-compact sets, Bull. Austral. Math. Soc. 38 (1988), 433-439.
  • [9] A. L. Dontchev and T. Zolezzi, Well-Posed Optimization Problems, Lecture Notes in Math. 1543, Springer, Berlin, 1993.
  • [10] M. Edelstein, Furthest points of sets in uniformly convex Banach spaces, Israel J. Math. 4 (1966), 171-176.
  • [11] P. M. Gruber, Die meisten konvexen Körper sind glatt, aber nicht zu glatt, Math. Ann. 229 (1977), 259-266.
  • [12] P. M. Gruber, A typical convex surface contains no closed geodesics, J. Reine Angew. Math. 416 (1991), 195-205.
  • [13] P. M. Gruber, Baire categories in geometry, in: Handbook of Convex Geometry, P. M. Gruber and J. M. Wills (eds.), North-Holland, Amsterdam, 1993, 1327-1346.
  • [14] V. Klee, Some new results on smoothness and rotundity in normed linear spaces, Math. Ann. 139 (1959), 51-63.
  • [15] K. S. Lau, Farthest points in weakly compact sets, Israel J. Math. 22 (1975), 168-174.
  • [16] C. Miranda, Un'osservazione su un teorema di Brouwer, Boll. Un. Mat. Ital. II 3 (1941), 5-7.
  • [17] J. C. Oxtoby, Measure and Category, Grad. Texts in Math. 2, Springer, New York, 1971.
  • [18] E. T. Poulsen, Convex sets with dense extreme points, Amer. Math. Monthly 66 (1959), 577-578.
  • [19] R. Schneider, On the curvature of convex bodies, Math. Ann. 240 (1979), 177-181.
  • [20] R. Schneider and J. A. Wieacker, Approximation of convex bodies by polytopes, Bull. London Math. Soc. 13 (1981), 149-156.
  • [21] I. Singer, Best Approximation in Normed Linear Spaces by Elements of Linear Subspaces, Grundlehren Math. Wiss. 171, Springer, New York, 1970.
  • [22] S. B. Stečkin [S. B. Stechkin], Approximation properties of sets in normed linear spaces, Rev. Math. Pures Appl. 8 (1963), 5-18 (in Russian).
  • [23] J. A. Wieacker, The convex hull of a typical compact set, Math. Ann. 282 (1988), 637-644.
  • [24] T. Zamfirescu, Nearly all convex bodies are smooth and strictly convex, Monatsh. Math. 103 (1987), 57-62.
  • [25] T. Zamfirescu, The nearest point mapping is single valued nearly everywhere, Arch. Math. (Basel) 54 (1990), 563-566.
  • [26] T. Zamfirescu, Baire categories in convexity, Atti Sem. Mat. Fis. Univ. Modena 39 (1991), 139-164.
  • [27] N. V. Zhivkov, Compacta with dense ambiguous loci of metric projection and antiprojection, Proc. Amer. Math. Soc. 123 (1995), 3403-3411.
  • [28] N. V. Zhivkov, Densely two-valued metric projections in uniformly convex Banach spaces, Set-Valued Anal. 3 (1995), 195-209.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-smv135i2p143bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.